Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Wake up with swollen, burning lips. Tried various medications, only worsened. Solution ?

this is the 2nd time in over a year that this has happened. I wake up with swollen, burning lips . I have used many lip balms, nothing with any medication in them, my family doctor said to use vaseline only, that makes it worse, the condition has lasted for about 4 weeks this time. I have used the same toothpaste for about 3 years, Crest Pro Health and Crest Tarter protection, haven t noticed anything different or additional burning after using them. Lips are very red and swollen at this time, looks as tho the redness is getting worse! Have not started any new medications in the past year.
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for writing to us.
The swelling and redness could either be due to angioedema or cheilitis( causes could be many like irritant or allergic reaction, sun exposure, cheilitis granulomatosus etc). To treat the condition it is imperative to delineate the underlying cause first.
However in general, use a sunscreen containing lip balm. Take tablet cetirizine for few days and apply a mild steroid cream over the lips.
Hope that helps. Take care
Answered: Sat, 16 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor